Aa
Aa
A
A
A
Close
Avatar universal

too many...too often

how the h*** do I get off these percs? I can't even seem to ween 4 real. Any suggestions are greatly appreciated!
6 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Well.....I too could never taper.  The only time I ever tapered is when I was running out and I had to make it through an event or something.  I am a firm believer in the cold turkey method.  It is like ripping off a bandaid, it hurts more but is quick.  Tapering is slow and painful and I just could not do it.  If you are serious about quitting (and be honest with yourself, anything less and you will fail).  You must be 100% ready to quit.  There are a lot of home remedies that can help speed up the withdrawal process and if you message me I can give you a list of things that I sware by.

Basically I am working on 6 months sober after many many relapses.  I finally took this process seriously and treated it the same I would if I had cancer.  I am here to tell you that I have never been happier in my life.  I no longer have to continually count pills, plan trips around supply, decieve my wife and family members, hide the massive amounts of money I was spending on pills, befriend and keep happy my supplier buddies, and most of all detox.  I was taking about 150-200 mg's of hydro, oxy, methadone, or anything I could get my hands on.  I was to the point to where I no longer got high, I was just taking them so I would not be sick.  I am not going to lie but the first 30 days were tough but doable.  Once you get a few weeks sober under your belt it gets easier each day.....The key to detox is "You get out of detox, what you put into it!".  This statement is the most real one of all.  The more you concentrate on your supplements and exercise the faster the process goes.  

Well....you are definitely in the right place.....God bless and good luck!
Helpful - 0
Avatar universal
I tried to taper off several times and it just wouldn't work for me either.... I'm an addict! It sounds as if you might be in the same boat. Just rip off the bandaid..... You will not like the first week or so because of the physical symptoms but you will start to feel a little better around day 4 or 5, depending on how much you use and for how long you've been using. It's worth it though.... as much as it *****, a life without these darn pills is definately worth a little pain. I am 38 days clean and have a better understanding of how I bacame an addict in the first place. Decide for yourself.....do you want to be clean? Are you willing to work for it? Will you stay clean once you get clean? You can't ever use again or you will find yourself in exactly the same place you are right now....if you're lucky and don't end up worse. Use this forum....it's great. There are people here who really understand what you're going through.... Keep posting and let us know if you decide to quit. Lots of people here can help you through it! Good Luck!
Helpful - 0
Avatar universal
How many were/are you taking a day?   If more than 4, think about what you are doing to your liver from all that acetaminophen!  Do you realize that just 4 pills has more than the daily maximum recommended amount of 1200mg?  You are killing your liver and kidneys, and you WILL die if you keep it up! You may already have liver damage!  

Percs don't have a whole lot of opiate in them, so you should be able to just stop them CT, "rip off that bandaid" like others have said. Is saving your liver worth a few days of discomfort? I would think so.  
If you absolutely can't, then go see a doctor or an addiction center and ask them about a Suboxone detox program. DO at least that to stop taking all that acetominaphen!  Save your liver!
Helpful - 0
Avatar universal
keep in your mind that people have died from liver failure after just ONE overdose of acetaminophen.

How many times have you taken an acetaminophen overdose??  You are playing Russian roulette everytime you do.  
Helpful - 0
Avatar universal
I just wanted to clarify Oxy480Jim's post.....Your daily limit of Acetaminophen is 4,000 mg per 24 hours.....You do not want to exceed 1,000-1,200mg of it per single dose.  He is correct though that most people die from the aceta- overdose than the actual overdose of the opiate.  It is a horrible death too and is irreversible.  Within 12-24 hours of the overdose you start to feel sick to your stomach and usually cannot hold down food and water.  During the next 24 hours the person usually feels better but is just the calm before the storm.  Right around the 48 hour mark is when your liver starts to shut down and takes the kidneys down with it....Usually death occurs around the 72 hour mark.  There is no cure except for an immediate liver transplant which is impossible.  So please take heed to this warning.....I have seen it happen first hand and my wife is a nurse and has seen it too many times at the hospital.....That is how Greg Giraldo (Comedian) died!

Just wanted to clarify......Good luck and God Bless!
Helpful - 0
Avatar universal
You are right, I was wrong, but so are you. The new revised dosage is 3000mg a day max.

This new revised dosage announcement came out about a month ago.
The max single dose is lower as well, depending on whether it's taken every 4 or 6 hours.  500mg max every 4 hrs, or 750mg  max every six.  

All packaging will have these new dosage revisions starting Sept.

Personally I don't like taking the stuff at all anymore after taking percs for years.
Even then I didn't abuse it very much. Sometimes I would take a few extra than my prescript allowed, but not very often.

   After I started taking them, my appetite disappeared, and I started to feel "unwell".  I just don't think taking those things long term is  good for anyone, even at the so called "safe" doses, which are now unsafe, surprise surprise.  

I only take one occasionally these days when I have the occasional migraine, (which oxy does not seem to have any effect on at all for some reason), even though I have the percs  for break out pain. 120 tabs last me a year, and would last longer if my wife didn't take them for her occasional migraines as well.

It really worries me how much some people say they are taking here. It's good to see that you are helping make people aware of how dangerous that stuff can be!  Keep up the good work!
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.